MAUDE Adverse Event Report: COLOPLAST A/S TITAN OTR NB SCROT ZERO; INFLATABLE PENILE PROSTHESIS

COLOPLAST A/S TITAN OTR NB SCROT ZERO; INFLATABLE PENILE PROSTHESIS
Model Number ENR9142400
Medical Device Problem Codes Break (1069); Inflation Problem (1310)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been received at coloplast; however the evaluation is not yet complete.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Once our evaluation is complete, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, the device was reportedly not inflating due to compromised tubing near the pump.The issue was observed in (b)(6) 2019.The device was explanted and replaced with another inflatable device.
 
Additional Manufacturer Narrative
This follow-up mdr is created to document the evaluation of the returned device.A titan otr pump, two cylinders and a reservoir were received for evaluation.Examination and testing of the returned components revealed a separation in the inlet tube of the pump.Testing revealed this to be a site of leakage.Microscopic examination of the surfaces revealed them to be rough and irregular, indicating stress was exerted.Two separations were noted in the pump bulb.Testing revealed these to be sites of leakage.Microscopic examination of the separations revealed both to have a central groove, indicating contact with sharp instrumentation such as a needle.A separation was noted in the bladder of cylinder 1.Testing revealed this to be a site of leakage.Microscopic examination of the surfaces revealed them to have uniform striations, indicating contact with sharp instrumentation.A separation was noted in the bladder of cylinder 2 near the base.Testing revealed this to be a site of leakage.Microscopic examination of the surfaces revealed them to have a melted appearance, indicating contact with cauterizing instrumentation.Abrasion was noted on all tubes of the pump and inlet tube of the reservoir.No functional abnormalities were noted with the reservoir.Based on examination of the returned product, it was concluded that while in-vivo all pump tubes had overlapped and abraded against one another.This positioning, in combination with device usage over time, could contribute to sufficient stress(s) to separate the inlet tubing of the pump.A separation of this type would then allow the loss of fluid, making the device inoperable.Because these components were released according to manufacturing and quality control procedures, it was concluded that the observed instrument separations noted in the pump bulb and both cylinder bladders occurred subsequent to the device packaging being opened.In addition, because the expected use of this device combined with the observed separations would have resulted in an earlier detected fluid loss, it was concluded that the separations most likely occurred during or subsequent to explant.These separations are not associated with the cause for failure.A review of the device history record confirmed the devices from this lot met all specifications prior to release.A review of the complaint history database, nonconformances and capas revealed no trends for this lot.

Brand Name
TITAN OTR NB SCROT ZERO
Common Device Name
INFLATABLE PENILE PROSTHESIS
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key9293175
Report Number2125050-2019-00951
Device Sequence Number19333739
Product Code FHW
UDI-Device Identifier05708932532754
UDI-Public05708932532754
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000006
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberENR9142400
Device Catalogue NumberENR914
Device Lot Number3680535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer10/08/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR